Thunderstorm Wind, Wilson
- When
- April 5, 1:20 AM CST
- Where
- Wilson County, Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.100, -86.133
Public reported trees down.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 5, 1:03 AM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 103 AM CST SAT APR 5 2003 SEVERE THUNDERSTORM WATCH HAS EXPIRED. HOWEVER...STRONG TSTMS MOVING ACROSS THE MID STATE AT THIS TIME. SO FAR...SMALL HAIL AND WIND GUSTS OF UP TO 40 MPH ARE IN ASSOCIATION WITH THESE STORMS. FOR THE FORECAST...WILL UPDATE AND REMOVE THE WATCH. OTHERWISE...WILL KEEP POPS ELEVATED AT THE CATEGORICAL LEVEL. .BNA...NONE. 21
TNZ005>011-022>034-056>066-075>080-093>097-042300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LATE THIS EVENING A COLD FRONT WILL ENTER WESTERN MIDDLE TENNESSEE. THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL OVER NORTHWEST MIDDLE TENNESSEE...WITH A SLIGHT RISK ELSEWHERE. THE BEST TIME FOR SEVERE WEATHER IN MIDDLE TENNESSEE WILL EXIST FROM 8 PM THROUGH 6 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE EARLY MONDAY. ALONG AND AHEAD OF THIS FRONT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... TONIGHT...ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED. BOYD 01
The Nashville radar (KOHX), 42 km away, was scanning. The volume nearest the first event began at 07:22 UTC.
5 thunderstorm wind. Local standard time, as filed.
Public reported trees down.
EMA reported numerous trees down from Cookeville to Algood. One tree fell on a house, and several trees landed on cars.
Newspaper article stated several homes, barns and outbuildings sustained roof damage from strong thunderstorm winds from Coon Branch Road to Pumpkin Hollow Road. A large tree fell on a house on Old Liberty Road. A garage behind the home was totally destroyed.
Damage to a log cabin at a flea market.
Newspaper article mentioned that 2 barns were destroyed, and another barn and shed were damaged from strong thudnerstorm winds. A large tree was toppled across the street from his house on Lock Six Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350666, 5350590, 5350591, 5350665, 5350664.